Q:

What can you expect after a cortisone shot in the back?

A:

Quick Answer

According to the Mayo Clinic, people who receive cortisone shots in the back should expect to protect their backs and the injection area by avoiding heavy lifting and other activities that might cause strain. They may also get redness and possible feelings of warmth in their chests and faces. Blood-sugar levels may rise if a person has diabetes.

Continue Reading

Full Answer

The Mayo Clinic says that if pain occurs, people can press ice to the injection site as needed. They should also be vigilant for symptoms of infection, which include more pain and swelling lasting more than two days.

In the longer term, The Permanente Medical Group explains that in a few days the injection should start working, and patients should expect inflammation to decrease. The condition that necessitated the injection should also improve and may go away altogether. If people do not get any relief after a few weeks, they have to wait up to six weeks after the injection to get an additional cortisone shot. Patients should follow their treatment protocol to help reach the best outcomes possible. An injection can help for weeks, months or even forever, but if repeated injections are needed, they may be capped after a certain number of times due to side effects of many injections.

Learn more about Medications & Vitamins

Related Questions

Explore